MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION CAPIO CL; LAPAROSCOPE, GENERAL & PLASTIC SURGERY

BOSTON SCIENTIFIC CORPORATION CAPIO CL; LAPAROSCOPE, GENERAL & PLASTIC SURGERY
Model Number M0068311350
Medical Device Problem Codes Detachment of Device or Device Component (2907); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 06/27/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).The device has been received for analysis.Upon completion of the failure analysis of the complaint device, if there is any further relevant information from that review, a supplemental medwatch will be filed.
 
Event or Problem Description
It was reported to boston scientific corporation that a capio cl device was used during a suburethral sling placement with anterior and posterior repair procedure performed on (b)(6) 2019.According to the complainant, during the procedure, the device was correctly fired once.However, when deploying the capio device on the patient's left side, the dart detached from the suture.Reportedly, there were two darts that detached from the sutures.An x-ray was subsequently performed and the radiologist could not locate any dart inside the patient.The procedure was completed with another capio cl device.There were no patient complications reported as a result of this event.The patient's condition at the conclusion of the procedure was reported to be good.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Blocks f10 and h6: device code 2907 captures the reportable event of dart detachment.Block h10: visual analysis showed that the cage was bent and no remains of the dart were found inside the cage.Functional analysis revealed that the carrier was actuated three times and it could be extended and retracted without any issues and no conditions that could contribute to the reported issue were found.However, it was actuated with the suture and the needle does not entered in the slot cage.A review of the device history record (dhr) indicated that the device met all material, assembly, and product specifications at the time of release to distribution.The investigation determines that the most probable cause is adverse event related to procedure, since the issue occurred during the procedure and there is no evidence that the device had influence on it.

Brand Name
CAPIO CL
Common Device Name
LAPAROSCOPE, GENERAL & PLASTIC SURGERY
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
MDR Report Key8848465
Report Number3005099803-2019-03780
Device Sequence Number2515556
Product Code GCJ
UDI-Device Identifier08714729516545
UDI-Public08714729516545
Combination Product (Y/N)N
Initial Reporter StateMD
Initial Reporter CountryUS
PMA/510(K) Number
K973415
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/26/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/12/2022
Device Model NumberM0068311350
Device Catalogue Number831-135
Device Lot Number0023640358
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/18/2019
Initial Date Received by Manufacturer 07/02/2019
Supplement Date Received by Manufacturer08/01/2019
Initial Report FDA Received Date07/31/2019
Supplement Report FDA Received Date08/26/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age69 YR